Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 5, NWS Memphis, TN

February 15, 2025Crittenden County, Mississippi County, Arkansas; 5 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Feb 15, 2025, 8:58 AM CST for Crittenden County, Mississippi County, Arkansas; 5 counties in Tennessee. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2025, 8:58 AM CST (14:58 UTC)
Expired
Feb 15, 2025, 4:00 PM CST
In force
7 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, Mississippi County, AR, Dyer County, TN, Haywood County, TN, Lauderdale County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 47 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 9:22 AM CSTFLASH FLOOD2 N Forked Deer, TNFlooding over roadway, resulting in road closure.
Feb 15, 9:58 AM CSTFLASH FLOODDyess, ARFlooded roadways in areas near Dyess, AR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
395 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
461 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

652 
WGUS54 KMEG 151458
FFWMEG
ARC035-093-TNC045-075-097-157-167-151800-
/O.NEW.KMEG.FF.W.0005.250215T1458Z-250215T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
858 AM CST Sat Feb 15 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Northeastern Crittenden County in eastern Arkansas...
  Mississippi County in eastern Arkansas...
  Southwestern Dyer County in Tennessee...
  Northwestern Haywood County in Tennessee...
  Lauderdale County in Tennessee...
  North Central Shelby County in Tennessee...
  Tipton County in Tennessee...

* Until noon CST.

* At 858 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Blytheville, Covington, Ripley, Osceola, Luxora, Wilson, Keiser, 
  Fort Pillow State Park, Munford, Brighton, Halls, Joiner, Dyess, 
  Dell, Burdette, Bassett, Marie, Ft Pillow, Fulton and Ashport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3555 9029 3556 9029 3571 9020 3579 9013
      3589 9005 3600 8976 3600 8974 3600 8973
      3600 8972 3600 8971 3601 8971 3601 8970
      3601 8958 3589 8940 3567 8936 3549 8956
      3538 8989 3532 9020 3554 9029

FLASH FLOOD...RADAR INDICATED

$$

CAD
4 follow-up statements
523 
WGUS74 KMEG 151613
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1013 AM CST Sat Feb 15 2025

ARC035-093-TNC045-075-097-157-167-151800-
/O.CON.KMEG.FF.W.0005.000000T0000Z-250215T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Mississippi AR-Dyer TN-Haywood TN-Lauderdale TN-
Shelby TN-Tipton TN-
1013 AM CST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR 
NORTHEASTERN CRITTENDEN, MISSISSIPPI, SOUTHWESTERN DYER, 
NORTHWESTERN HAYWOOD, LAUDERDALE, NORTH CENTRAL SHELBY AND TIPTON 
COUNTIES...

At 1013 AM CST, emergency management reported thunderstorms 
producing heavy rain in several locations around Crockett and 
northwestern Haywood Counties in TN. Between 2 and 3 inches of rain 
have fallen. Additional rainfall amounts up to 2 inches are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Blytheville, Covington, Ripley, Osceola, Luxora, Wilson, Keiser, 
  Fort Pillow State Park, Munford, Brighton, Halls, Joiner, Dyess, 
  Dell, Burdette, Bassett, Marie, Ft Pillow, Fulton and Ashport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3555 9029 3556 9029 3571 9020 3579 9013
      3589 9005 3600 8976 3600 8974 3600 8973
      3600 8972 3600 8971 3601 8971 3601 8970
      3601 8958 3589 8940 3567 8936 3549 8956
      3538 8989 3532 9020 3554 9029

FLASH FLOOD...OBSERVED

$$

CAD
017 
WGUS54 KMEG 151704
FFWMEG
ARC035-093-TNC045-075-097-157-167-152000-
/O.EXT.KMEG.FF.W.0005.000000T0000Z-250215T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1104 AM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Crittenden County in eastern Arkansas...
  Mississippi County in eastern Arkansas...
  Southwestern Dyer County in Tennessee...
  Northwestern Haywood County in Tennessee...
  Lauderdale County in Tennessee...
  North Central Shelby County in Tennessee...
  Tipton County in Tennessee...

* Until 200 PM CST.

* At 1104 AM CST, emergency management reported thunderstorms 
  producing heavy rain in several locations around Crockett and 
  northwestern Haywood Counties in TN. Between 2 and 3 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Blytheville, Covington, Ripley, Osceola, Luxora, Wilson, Keiser, 
  Fort Pillow State Park, Munford, Brighton, Halls, Joiner, Dyess, 
  Dell, Burdette, Bassett, Marie, Ft Pillow, Fulton and Ashport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3555 9029 3556 9029 3571 9020 3579 9013
      3589 9005 3600 8976 3600 8974 3600 8973
      3600 8972 3600 8971 3601 8971 3601 8970
      3601 8958 3589 8940 3567 8936 3549 8956
      3538 8989 3532 9020 3554 9029

FLASH FLOOD...OBSERVED

$$

CAD
566 
WGUS54 KMEG 151846
FFWMEG
ARC035-093-TNC045-075-097-157-167-152200-
/O.EXT.KMEG.FF.W.0005.000000T0000Z-250215T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1246 PM CST Sat Feb 15 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Crittenden County in eastern Arkansas...
  Mississippi County in eastern Arkansas...
  Southwestern Dyer County in Tennessee...
  Northwestern Haywood County in Tennessee...
  Lauderdale County in Tennessee...
  North Central Shelby County in Tennessee...
  Tipton County in Tennessee...

* Until 400 PM CST.

* At 1246 PM CST, emergency management reported thunderstorms 
  producing heavy rain in several locations around Crockett, 
  Lauderdale, and Haywood Counties in TN. Between 2 and 3 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Blytheville, Covington, Ripley, Osceola, Luxora, Wilson, Keiser, 
  Fort Pillow State Park, Munford, Brighton, Halls, Joiner, Dyess, 
  Dell, Burdette, Bassett, Marie, Ft Pillow, Fulton and Ashport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3555 9029 3556 9029 3571 9020 3579 9013
      3589 9005 3600 8976 3600 8974 3600 8973
      3600 8972 3600 8971 3601 8971 3601 8970
      3601 8958 3589 8940 3567 8936 3549 8956
      3538 8989 3532 9020 3554 9029

FLASH FLOOD...OBSERVED

$$

CAD
183 
WGUS74 KMEG 151949
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
149 PM CST Sat Feb 15 2025

ARC035-093-TNC045-075-097-157-167-152200-
/O.CON.KMEG.FF.W.0005.000000T0000Z-250215T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-Mississippi AR-Dyer TN-Haywood TN-Lauderdale TN-
Shelby TN-Tipton TN-
149 PM CST Sat Feb 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS 
AFTERNOON FOR NORTHEASTERN CRITTENDEN, MISSISSIPPI, SOUTHWESTERN 
DYER, NORTHWESTERN HAYWOOD, LAUDERDALE, NORTH CENTRAL SHELBY AND 
TIPTON COUNTIES...

At 149 PM CST, the public reported flash flooding. Lake Rd around 
Blytheville is impassable with stranded motorists. Between 2 and 3 
inches of rain have fallen. Additional rainfall amounts up to 2 
inches are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Blytheville, Covington, Ripley, Osceola, Luxora, Wilson, Keiser, 
  Fort Pillow State Park, Munford, Brighton, Halls, Joiner, Dyess, 
  Dell, Burdette, Bassett, Marie, Ft Pillow, Fulton and Ashport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3555 9029 3556 9029 3571 9020 3579 9013
      3589 9005 3600 8976 3600 8974 3600 8973
      3600 8972 3600 8971 3601 8971 3601 8970
      3601 8958 3589 8940 3567 8936 3549 8956
      3538 8989 3532 9020 3554 9029

FLASH FLOOD...OBSERVED

$$

CAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 5:30 AM CST, 3 hours 28 minutes earlier. Its key messages:

  • Updated at 518 AM CST Sat Feb 15 2025
  • Life-threatening flash flooding is possible across portions of northwest Tennessee through late evening as 4 to 6 inches of rain occurs. 2 to 5 inches is possible across the rest of the Mid-South. River flooding and flash flooding are possible across the entire Mid-South. A Flood Watch is in effect from now through 6AM Sunday.
  • Strong to severe thunderstorms are expected for much of the area on Saturday afternoon and evening, especially for areas along and south of I-40. All hazards (damaging winds, heavy rainfall, tornadoes, large hail) are possible. A strong tornado or two (EF - 2 or greater) is possible.
  • Well below normal temperatures are favored next week. Long range models depict accumulating snow during the middle of next week. Arctic air will move into the Mid-South for Wednesday through Friday with single digit temperatures possible.
Area forecast discussion, Feb 15, 5:30 AM CST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
530 AM CST Sat Feb 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 518 AM CST Sat Feb 15 2025

 - Life-threatening flash flooding is possible across portions of
   northwest Tennessee through late evening as 4 to 6 inches of
   rain occurs. 2 to 5 inches is possible across the rest of the
   Mid-South. River flooding and flash flooding are possible
   across the entire Mid-South. A Flood Watch is in effect from
   now through 6AM Sunday.

 - Strong to severe thunderstorms are expected for much of the
   area on Saturday afternoon and evening, especially for areas
   along and south of I-40. All hazards (damaging winds, heavy
   rainfall, tornadoes, large hail) are possible. A strong tornado
   or two (EF - 2 or greater) is possible.

 - Well below normal temperatures are favored next week. Long
   range models depict accumulating snow during the middle of next
   week. Arctic air will move into the Mid-South for Wednesday
   through Friday with single digit temperatures possible.

&&

.DISCUSSION...
(Today through Friday)
Issued at 405 AM CST Sat Feb 15 2025

Plenty of convective activity already on radar this morning. The
most recent precipitation observations are pinging at or above 1
inch for along a WSW to ENE line from Jonesboro, AR to Dyersburg,
TN to Paris, TN. Showers and thunderstorms continue to train along
this theta-e axis at this hour, which is coincident with the
moderate and high risk areas for excessive rainfall. The flooding
threat is already ramping up and rainfall totals could approach 3
inches before sunup. A flood advisory has been issued for minor
crest unit streamflow responses.

The latest surface analysis places a 1003mb low near the Texas
Panhandle with a cold front extending southwest into southern
Utah. Another low was analyzed near Houston, TX with an attendant
warm front extending east along the Louisiana Gulf Coast. Aloft, a
deepening positively-tilted longwave trough was located to the
southeast of the Four Corners region with deep southwesterly flow
over the majority of the Mississippi Valley.

The aforementioned trough will rapidly dig south into northern
Mexico and become more neutrally-tilted by 18Z this afternoon.
The Panhandle surface low will take an easterly track and push the
Gulf warm front all the way up to the I-40 corridor during the
same timeframe. The parameter space will quickly become conducive
for all modes of severe weather including damaging winds,
tornadoes (of which a couple could be strong), large hail, and
heavy rainfall. The warm sector will be characterized by moderate
instability, strong deep layer shear, and high levels of low level
helicity. MLCAPE values will range from 1000 to 1500 J/kg with 55
to 60 knots of 0-6 km shear, and 0-1 SRH values in near 350
m2/s2. Point soundings across the warm sector depict large
looping hodographs with low LCLs. There is enough confidence to
begin mentioning the threat of a couple of strong and potentially
long-tracked tornadoes this afternoon and evening. Nearly 40
meter height falls will overspread the increasingly unstable warm
sector between 10AM and 2PM and could spawn a couple of supercells
ahead of an organizing line of convection.

By mid afternoon, the surface low will be located over north-
central Arkansas. HREF guidance is consistent with storm mode
changing from multi-cell clusters to a linear mode between 2 and
4 PM and just to the west of the Mississippi River. Once the line
congeals together, an all hazards threat will unfold as the line
sweeps eastward through late evening. Damaging winds and QLCS
tornadoes are the main threat with large hail and heavy rainfall
as secondary threats. The QLCS should cross the Tennessee River
between 10 PM and midnight. Thereafter, a few trailing showers
will continue through tomorrow morning. Gusty post-frontal
northwest winds will advect in a polar airmass on Sunday. Below
normal temperatures and dry conditions will persist on Monday and
Tuesday.

By Tuesday night, a shortwave will traverse the Southern Plains
and dig ESE into the Lower Mississippi Valley. LREF guidance is
rather consistent with accumulating snow for areas along and north
of I-40. LREF probabilities for 1 inch of snowfall are now 75
percent or greater. Deterministic guidance remains divided on
totals with the ECMWF more bullish than the GFS on snowfall
totals. Nonetheless, there is a strong signal for accumulating
snow at this point.

Thereafter, the polar vortex will unleash a blast of arctic air
upon the Mid-South. NBM guidance suggests that numerous locations
could remain below freezing for 72 hours or more for Wednesday
through Saturday morning. Cold weather products look likely during
the latter part of next week as temperatures plummet into the
single digits. Winter is not over yet.

AC3

&&

.AVIATION...
(12Z TAFS)
Issued at 530 AM CST Sat Feb 15 2025

Warm air advection has allowed shower and thunderstorm activity
to encompass the airspace most of the evening. This trend will
continue as a warm front continues its northern ascent. A squall
line will take aim late this afternoon into early evening with a
cold frontal passage.

Elevated and gusty winds will persist through the day and a
wind shift is expected post frontal. Generally MVFR and IFR CIGs
will prevail through the period. Conditions can deteriorate
further with any thunderstorm activity. An AWW will likely be
needed for KMEM during FROPA. Winds will remain elevated and gusty
post frontal from the NW. MVFR conds will end out the period and
should return to MVFR tomorrow afternoon.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through late tonight for ARZ009-018-026>028-035-036-
     048-049-058.

MO...Flood Watch through late tonight for MOZ113-115.

MS...Flood Watch through late tonight for MSZ001>017-020>024.

TN...Flood Watch through late tonight for TNZ001>004-019>022-048>055-
     088>092.

&&

PUBLIC FORECAST...AC3
AVIATION...DNM

In the hours before

Local storm report, Feb 15, 8:15 AM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
815 AM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Flash Flood      8 ESE Puryear           36.41N 88.20W
02/15/2025                   Henry              TN   Law Enforcement

            Palestine road near Fairgrounds is closed to
            due to flash flooding.

&&

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:28 AM CSTAreal Flood AdvisoryMEGMississippi14 hr
Feb 15, 6:36 AM CSTAreal Flood AdvisoryMEGCrittenden, Mississippi3 hr
Feb 15, 8:38 AM CSTAreal Flood AdvisoryMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis7 hr
Feb 15, 11:20 AM CSTAreal Flood AdvisoryMEGCrittenden5 hr
Feb 15, 1:51 PM CSTAreal Flood AdvisoryMEGClay, Craighead, Greene, Mississippi2 hr
Feb 15, 4:50 PM CSTSpecial Weather StatementMEGCross, Poinsett25 min
Feb 15, 5:10 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis50 min
Feb 15, 5:39 PM CSTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett51 min
Feb 15, 5:46 PM CSTTornado WarningMEGCrittenden, Mississippi, St. Francis44 min
Feb 15, 5:47 PM CSTTornado WarningMEGCrittenden, Lee, St. Francis28 min
Feb 15, 5:49 PM CSTFlash Flood WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett3 hr
Feb 15, 6:02 AM CSTFlash Flood WarningMEGBenton, Henry10 hr
Feb 15, 6:26 AM CSTRiver Flood WarningMEGObion, Weakley3 days
Feb 15, 9:20 AM CSTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more9 hr
Feb 15, 5:45 PM CSTTornado WarningMEGCrockett, Dyer, Gibson, Lauderdale45 min

Nearby

Flash Flood Warnings in Tennessee, 2025Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.